Alert archive / California / Flash Flood Warnings in 2024
Flash Flood Warning 9, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 6, 2024, 9:55 AM PST for Orange County, Riverside County, San Diego County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2024, 9:55 AM PST (17:55 UTC)
- Expired
- Feb 6, 2024, 1:00 PM PST
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Orange County, CA, Riverside County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 36 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 10:31 AM PST | RAIN 2.2 | 3 Wsw San Juan Capistra, CA | from 10:30 PST, 2/5 to 10:30 PST 2/6 2024. |
| Feb 6, 12:00 PM PST | RAIN 5.35 | 2 Nnw Aliso Viejo, CA | Storm total so far. |
| Feb 6, 1:00 PM PST | FLOOD | 6 Ene San Juan Capistra, CA | SR 74 and Capers Park has significant flooding. 4.5 inches of rain past 72 hours. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WGUS56 KSGX 061755
FFWSGX
CAC059-065-073-062100-
/O.NEW.KSGX.FF.W.0009.240206T1755Z-240206T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
955 AM PST Tue Feb 6 2024
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
Orange County in southwestern California...
Northwestern San Diego County in southwestern California...
* Until 100 PM PST.
* At 955 AM PST, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 0.75 and 1.5
inches of rain have fallen over the last few hours. The expected
rainfall rate is 0.75 to 1 inch in 1 hour. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Anaheim, Irvine, Oceanside, western Corona, Orange, Temecula,
Mission Viejo, Tustin, Yorba Linda and San Clemente.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3358 11786 3393 11777 3366 11738 3334 11718
3320 11739 3334 11751 3339 11760 3344 11765
3346 11772 3354 11778
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75-1 INCH IN 1 HOUR
$$
Adams1 follow-up statement
057
WGUS76 KSGX 062052
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
1252 PM PST Tue Feb 6 2024
CAC059-065-073-062102-
/O.EXP.KSGX.FF.W.0009.000000T0000Z-240206T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange CA-Riverside CA-San Diego CA-
1252 PM PST Tue Feb 6 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON FOR
RIVERSIDE, ORANGE AND NORTHWESTERN SAN DIEGO COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 600 AM PST Wednesday for a
portion of Southwest California.
A Flood Watch remains in effect until 600 AM PST Wednesday for a
portion of Southwest California.
LAT...LON 3358 11786 3393 11777 3366 11738 3334 11718
3320 11739 3334 11751 3339 11760 3344 11765
3346 11772 3354 11778
$$
AdamsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 9:35 AM PST, 20 minutes earlier.
Area forecast discussion, Feb 6, 9:35 AM PST, 20 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
935 AM PST Tue Feb 6 2024
.SYNOPSIS...
More widespread precipitation this morning will become more
showery and continue at times through Friday and possibly into
Saturday. Areas of flooding are possible into this morning with
the flood threat becoming more localized during today. The snow
level will lower from around 6000 feet this morning to around 4000
feet late tonight, then fluctuate between 4000 and 5000 feet for
much of the rest of the week. Dry with a slow warming trend
beginning Sunday with high temperatures returning to around
average for the middle of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Update:
At 9 AM, the plume of moisture from the atmospheric river has
pushed southeastward out of California into northwest Mexico and
the Desert Southwest, and a synoptic low is centered over the San
Francisco Bay. Heavy rainfall and flash flooding is ongoing
across Orange County and western portions of the Inland Empire,
and another wave of rain is moving into southern San Diego County.
Widespread rain and high elevation snow will continue today
across the whole region. Rain falling on very saturated ground
from the past few days will exacerbate flood concerns.
Previous Discussion (Issued 346 AM PST Tue Feb 6 2024)...
.SHORT TERM (Today through Thursday)...
The low pressure system near the California coast will move inland
tonight and Wednesday. Weaker low pressure systems will then move
southward along the West Coast through Friday and early Saturday
with model differences on the timing, track, and intensity of
these systems which would affect the timing, intensity, and
amounts of additional precipitation.
More widespread precipitation this morning will become more
showery and continue at times through Friday and possibly into
Saturday. There is also a slight chance of thunderstorms for this
afternoon into Wednesday morning. The snow level will lower to
around 6000 feet early this morning, then fall to around 4000 feet
for late tonight, then mostly fluctuate between 4000 and 5000
feet through Friday.
The Winter Storm Warning continues for the mountains of Riverside
and San Bernardino Mountains through this evening. With snow
levels lowering and continuing showers, a Winter Weather Advisory
has been issued for the San Diego County mountains above 5000 feet
for late tonight into Wednesday afternoon.
&&
.LONG TERM (Friday through Monday)...
Additional weak low pressure systems moving southward along the
West Coast could continue showers into Friday and possibly
Saturday. There remain timing and intensity differences with these
systems which will modulate the timing as well as the intensity
and amounts of precipitation. Dry weather will then follow into
next week with high temperatures slowly warming to around average
for the middle of next week.
&&
.AVIATION...
061530Z...Coast/Valleys/Mountains...BKN-OVC clouds with multiple
layers, bases anywhere from 1500-6000 feet MSL, locally 800-1000
feet with reduced VIS 2-5SM in +RA. Areas of higher terrain
obscured. There is a slight chance of TSRA after 19Z. Some lifting
of cloud bases will occur this afternoon and evening but RA/SHRA
will continue with occasional lower cigs/vis.
Deserts...OVC clouds with bases 2500-7000 feet MSL will continue
today and tonight. Occasional RA/SHRA will lower cigs to 1500 feet
MSL and VIS to 2-5SM.
&&
.MARINE...
There is a slight chance of thunderstorms this afternoon through
Wednesday morning. Any thunderstorm could produce gusty, erratic
winds and lightning, along with choppy seas. Brisk westerly winds
gusting over 20 knots and higher seas are expected Wednesday and
Wednesday night. This could generate hazardous conditions for small
craft. No additional marine hazards are expected Thursday through
Saturday.
&&
.BEACHES...
There is a slight chance of thunderstorms this afternoon through
Wednesday morning. Surf will increase Thursday, possibly generating
sets of 7 feet or higher, mainly in San Diego County.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for Apple and Lucerne Valleys-
Coachella Valley-Orange County Coastal Areas-Orange County
Inland Areas-Riverside County Mountains-San Bernardino
County Mountains-San Bernardino and Riverside County
Valleys-The Inland Empire-San Diego County Coastal Areas-
San Diego County Deserts-San Diego County Mountains-San
Diego County Valleys-San Gorgonio Pass Near Banning-Santa
Ana Mountains and Foothills.
Winter Storm Warning until 10 PM PST this evening for Riverside
County Mountains-San Bernardino County Mountains.
Winter Weather Advisory from 10 PM this evening to 4 PM PST
Wednesday for San Diego County Mountains.
PZ...None.
&&
PUBLIC...EA
AVIATION/MARINE...AdamsIn the hours before
Local storm report, Feb 6, 9:04 AM PST, 51 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
904 AM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM Rain 3 ESE Buena Park 33.84N 117.96W
02/06/2024 M0.70 inch Orange CA Mesonet
Mesonet station GRBC1 Buena Park - past 1
hour.
&&
AOTLocal storm report, Feb 6, 9:06 AM PST, 49 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
906 AM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM Rain 2 ENE Buena Park 33.87N 117.97W
02/06/2024 M0.43 inch Orange CA Mesonet
Mesonet station FULC1 Fullerton Airport.
&&
AOTLocal storm report, Feb 6, 9:27 AM PST, 28 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
927 AM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM Rain 1 WSW Corona 33.86N 117.59W
02/06/2024 M1.87 inch Riverside CA Trained Spotter
24 hour.
&&
AOTLocal storm report, Feb 6, 9:28 AM PST, 27 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
928 AM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM Snow 1 W Wrightwood 34.36N 117.65W
02/06/2024 M6.0 inch San Bernardino CA Trained Spotter
Snowfall since yesterday at west Wrightwood
6275 feet.
&&
AOTLocal storm report, Feb 6, 9:30 AM PST, 25 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
930 AM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM Rain 1 ESE Costa Mesa 33.66N 117.90W
02/06/2024 E1.32 inch Orange CA Trained Spotter
1.32 inches in 70 minutes and 3.58 total.
&&
AOTLocal storm report, Feb 6, 9:48 AM PST, 7 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
948 AM PST Tue Feb 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM Rain 4 SSE Mission Viejo 33.57N 117.63W
02/06/2024 M1.63 inch Orange CA Trained Spotter
Past 24 hour new rain.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 4:49 PM PST | Areal Flood Advisory | SGX | San Diego | 6 hr |
| Feb 5, 5:49 PM PST | Areal Flood Advisory | SGX | Riverside, San Diego | 8 hr |
| Feb 5, 9:33 PM PST | Flash Flood Warning | SGX | Orange, Riverside, San Diego | 117 min |
| Feb 5, 11:35 PM PST | Areal Flood Advisory | SGX | San Diego | 8 hr |
| Feb 6, 2:06 AM PST | Areal Flood Advisory | SGX | Orange, Riverside | 11 hr |
| Feb 6, 2:12 AM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 8 hr |
| Feb 6, 2:15 AM PST | Areal Flood Advisory | SGX | San Diego | 5 hr |
| Feb 6, 4:03 AM PST | Winter Weather Advisory | SGX | San Diego | 22 hr |
| Feb 6, 4:28 AM PST | River Flood Warning | SGX | San Diego | 53 hr |
| Feb 6, 7:42 AM PST | Flash Flood Warning | SGX | Orange | 4 hr |
| Feb 6, 9:28 AM PST | Areal Flood Advisory | SGX | San Diego | 5 hr |
| Feb 6, 9:35 AM PST | Areal Flood Advisory | SGX | San Diego | 5 hr |
| Feb 6, 9:46 AM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 5 hr |
| Feb 6, 10:14 AM PST | Special Marine Warning | SGX | 31 min | |
| Feb 6, 11:02 AM PST | Special Marine Warning | SGX | 28 min | |
| Feb 6, 11:24 AM PST | Special Marine Warning | SGX | 36 min | |
| Feb 6, 11:30 AM PST | Special Weather Statement | SGX | San Diego | 30 min |
| Feb 6, 11:40 AM PST | Special Weather Statement | SGX | San Diego | 35 min |
| Feb 6, 11:44 AM PST | Tornado Warning | SGX | San Diego | 31 min |
| Feb 6, 12:00 PM PST | Tornado Warning | SGX | San Diego | 7 min |
| Feb 6, 12:19 PM PST | Special Weather Statement | SGX | San Diego | 26 min |
| Feb 6, 12:25 PM PST | Areal Flood Advisory | SGX | Riverside | 2 hr |
| Feb 6, 1:06 PM PST | Small Craft Advisory | SGX | 45 hr | |
| Feb 6, 3:52 PM PST | Areal Flood Advisory | SGX | Orange, Riverside | 3 hr |
Nearby
Flash Flood Warnings in California, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.